Skip to Accessibility Tools Skip to Content Skip to Footer

Forums


CGRPs (calcitonin-gene-related peptide)

Ajovy Symptoms?

  • By EmilyM

    Hi! I was on Aimovig for a year with great results. It reduced the number of migraines I experienced each month with no side effects. So of course, my insurance randomly decided to switch it to a non-formulary drug. I have to try Ajovy and Emgality without success before they will approve Aimovig again.
    I gave myself the first injection about a week ago and have been feeling really off. I feel very irritable and have been experiencing an unusual level of insomnia. I know injection site reactions, constipation, and hair loss are some of the reactions commonly experience, but I was wondering if anyone experienced changes in their mood and sleep? My migraines have been terrible so I am debating whether to give myself a second injection anyway.

    reply
  • By Allyson.Ellis Moderator

    Hi EmilyM, thank you for reaching out! I hear how awful you have been feeling since switching to Ajovy. There have been a wide range of responses to the CGRP medications from members of the community. I thought this discussion forum about side effects with Ajovy might be of interest to you: https://migraine.com/topic/side-effects-ajovy/ Also, if you haven’t already, I would encourage you to report your response to the FDA’s MedWatch site: https://www.fda.gov/safety/medwatch-fda-safety-information-and-adverse-event-reporting-program Have you discussed your response to Ajovy with your doctor? S/he should be able to advise you best on how to handle your next scheduled dose. Please keep us posted on what you decide and how you are managing. I hope your insurance will approve your return to Aimovig before too long! Wishing you a gentle day. ~Allyson (Migraine.com team)

    reply